Svetislava J. Vukelja, MD; Fredric A. Lombardo, PharmD; William D. James, MD; Raymond B. Weiss, MD
To the Editor: Reported cutaneous reactions associated with 5-fluorouracil seem to depend on dose and schedule (1). The palmar-plantar erythrodysesthesia syndrome (PPES) was initially described in patients receiving continuous infusions of 5-fluorouracil for as long as 30 days, and recently Bellmunt and colleagues (2) reported the syndrome in patients on a 5-day continuous infusion schedule of 5-fluorouracil. However, PPES has also been reported in a patient receiving weekly bolus 5-fluorouracil (3). We report a second case of the syndrome in a patient receiving weekly bolus 5-fluorouracil and emphasize an effective treatment for this problem.
A 63-year-old man with metastatic pancreatic
Learn more about subscription options.
Register Now for a free account.
Vukelja SJ, Lombardo FA, James WD, Weiss RB. Pyroxidine for the Palmar-Plantar Erythrodysesthesia Syndrome. Ann Intern Med. 1989;111:688-689. doi: 10.7326/0003-4819-111-8-688
Download citation file:
Published: Ann Intern Med. 1989;111(8):688-689.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only